Hypothyroidism Medication Makes Depression Worse

Teri Robert Health Guide
  • Ugh! Despite my daily meditation and my medications, I've been feeling really depressed and moody for several weeks now. I was about ready to call my doctor about it when it struck me that maybe something else was interfering with either my treatment or the depression itself.

     

    A call to my doctor confirmed my suspicions. A few months ago, I was diagnosed with hypothyoidism and started a low dose of medication for it. Follow-up blood work a few weeks ago showed little progress, so my thyroid medication was increased.

     

    "Yes, thyroid levels can indeed affect depression," I was told. It may take some months of medication adjustments to bring the thyroid issue under control, and during that time, it seems that I may have some additional issues with depression. Just what I wanted to hear -- or not. I'm not really sure. The thyroid issue can be treated; I know that. In the interim, I'll have to keep reminding myself that it's probably why I've been moody and feeling depressed.

    Add This Infographic to Your Website or Blog With This Code:

     

    I wanted to share this here in case anyone else is in a similar situation. If you have other health conditions, don't forget to talk with your doctor about how and when they might affect depression and what you can do about it.

     

     

Published On: November 23, 2007